Hepatotoxicity due to first-line anti-tuberculosis drugs: A five-year experience in a Taiwan medical centre

C. C. Shu, C. H. Lee, M. C. Lee, Jann Yuan Wang, C. J. Yu, L. N. Lee

研究成果: 雜誌貢獻文章

38 引文 (Scopus)

摘要

BACKGROUND: Hepatotoxicity with first-line drugs, a major complication of anti-tuberculosis treatment, has not been studied by time-dependent analysis. DESIGN: Adult patients diagnosed with pulmonary tuberculosis (PTB) from 2005 to 2009 were reviewed retrospectively. Hepatotoxicity during anti-tuberculosis treatment was defined by symptomatic elevation of liver transaminases ≥3 times the upper limit of normal, or ≥5 times if asymptomatic. Risk factors for hepatotoxicity were investigated using time-dependent Cox regression analysis. RESULTS: Of 926 patients identified and followed for 4122.9 person-months (pm), 111 (12.0%) developed hepatotoxicity after a median 38.0 days from start of treatment. Around 3.5% had severe hepatotoxicity. The most common symptoms were general malaise and poor appetite. The incidence rate of hepatotoxicity was 0.59, 0.69 and 3.71/100 pm for isoniazid, rifampicin (RMP) and pyrazinamide (PZA), respectively. Old age, female sex, autoimmune disease, human immunodeficiency virus infection, more days with PZA in the last 8-14 days, and fewer days with RMP in the last 15-21 days before hepatotoxicity were independent risk factors for hepatotoxicity during treatment. CONCLUSION: A significant number of adult patients on first-line treatment experience hepatotoxicity. PZA is the most common causative drug. For high-risk patients, careful adjustment of the anti-tuberculosis regimen and regular monitoring of liver transaminases are necessary.

原文英語
頁(從 - 到)934-939
頁數6
期刊International Journal of Tuberculosis and Lung Disease
17
發行號7
DOIs
出版狀態已發佈 - 七月 1 2013
對外發佈Yes

指紋

Taiwan
Tuberculosis
Pyrazinamide
Pharmaceutical Preparations
Rifampin
Transaminases
Therapeutics
Social Adjustment
Liver
Isoniazid
Appetite
Virus Diseases
Pulmonary Tuberculosis
Autoimmune Diseases
Regression Analysis
HIV
Incidence

ASJC Scopus subject areas

  • Pulmonary and Respiratory Medicine
  • Infectious Diseases

引用此文

Hepatotoxicity due to first-line anti-tuberculosis drugs : A five-year experience in a Taiwan medical centre. / Shu, C. C.; Lee, C. H.; Lee, M. C.; Wang, Jann Yuan; Yu, C. J.; Lee, L. N.

於: International Journal of Tuberculosis and Lung Disease, 卷 17, 編號 7, 01.07.2013, p. 934-939.

研究成果: 雜誌貢獻文章

@article{b7b6a29dd1b241d3b1ad68abc63242a8,
title = "Hepatotoxicity due to first-line anti-tuberculosis drugs: A five-year experience in a Taiwan medical centre",
abstract = "BACKGROUND: Hepatotoxicity with first-line drugs, a major complication of anti-tuberculosis treatment, has not been studied by time-dependent analysis. DESIGN: Adult patients diagnosed with pulmonary tuberculosis (PTB) from 2005 to 2009 were reviewed retrospectively. Hepatotoxicity during anti-tuberculosis treatment was defined by symptomatic elevation of liver transaminases ≥3 times the upper limit of normal, or ≥5 times if asymptomatic. Risk factors for hepatotoxicity were investigated using time-dependent Cox regression analysis. RESULTS: Of 926 patients identified and followed for 4122.9 person-months (pm), 111 (12.0{\%}) developed hepatotoxicity after a median 38.0 days from start of treatment. Around 3.5{\%} had severe hepatotoxicity. The most common symptoms were general malaise and poor appetite. The incidence rate of hepatotoxicity was 0.59, 0.69 and 3.71/100 pm for isoniazid, rifampicin (RMP) and pyrazinamide (PZA), respectively. Old age, female sex, autoimmune disease, human immunodeficiency virus infection, more days with PZA in the last 8-14 days, and fewer days with RMP in the last 15-21 days before hepatotoxicity were independent risk factors for hepatotoxicity during treatment. CONCLUSION: A significant number of adult patients on first-line treatment experience hepatotoxicity. PZA is the most common causative drug. For high-risk patients, careful adjustment of the anti-tuberculosis regimen and regular monitoring of liver transaminases are necessary.",
keywords = "Anti-tuberculosis treatment, Hepatotoxicity, Isoniazid, Pyrazinamide, Rifampicin, Time-dependent Cox regression",
author = "Shu, {C. C.} and Lee, {C. H.} and Lee, {M. C.} and Wang, {Jann Yuan} and Yu, {C. J.} and Lee, {L. N.}",
year = "2013",
month = "7",
day = "1",
doi = "10.5588/ijtld.12.0782",
language = "English",
volume = "17",
pages = "934--939",
journal = "International Journal of Tuberculosis and Lung Disease",
issn = "1027-3719",
publisher = "International Union against Tubercul. and Lung Dis.",
number = "7",

}

TY - JOUR

T1 - Hepatotoxicity due to first-line anti-tuberculosis drugs

T2 - A five-year experience in a Taiwan medical centre

AU - Shu, C. C.

AU - Lee, C. H.

AU - Lee, M. C.

AU - Wang, Jann Yuan

AU - Yu, C. J.

AU - Lee, L. N.

PY - 2013/7/1

Y1 - 2013/7/1

N2 - BACKGROUND: Hepatotoxicity with first-line drugs, a major complication of anti-tuberculosis treatment, has not been studied by time-dependent analysis. DESIGN: Adult patients diagnosed with pulmonary tuberculosis (PTB) from 2005 to 2009 were reviewed retrospectively. Hepatotoxicity during anti-tuberculosis treatment was defined by symptomatic elevation of liver transaminases ≥3 times the upper limit of normal, or ≥5 times if asymptomatic. Risk factors for hepatotoxicity were investigated using time-dependent Cox regression analysis. RESULTS: Of 926 patients identified and followed for 4122.9 person-months (pm), 111 (12.0%) developed hepatotoxicity after a median 38.0 days from start of treatment. Around 3.5% had severe hepatotoxicity. The most common symptoms were general malaise and poor appetite. The incidence rate of hepatotoxicity was 0.59, 0.69 and 3.71/100 pm for isoniazid, rifampicin (RMP) and pyrazinamide (PZA), respectively. Old age, female sex, autoimmune disease, human immunodeficiency virus infection, more days with PZA in the last 8-14 days, and fewer days with RMP in the last 15-21 days before hepatotoxicity were independent risk factors for hepatotoxicity during treatment. CONCLUSION: A significant number of adult patients on first-line treatment experience hepatotoxicity. PZA is the most common causative drug. For high-risk patients, careful adjustment of the anti-tuberculosis regimen and regular monitoring of liver transaminases are necessary.

AB - BACKGROUND: Hepatotoxicity with first-line drugs, a major complication of anti-tuberculosis treatment, has not been studied by time-dependent analysis. DESIGN: Adult patients diagnosed with pulmonary tuberculosis (PTB) from 2005 to 2009 were reviewed retrospectively. Hepatotoxicity during anti-tuberculosis treatment was defined by symptomatic elevation of liver transaminases ≥3 times the upper limit of normal, or ≥5 times if asymptomatic. Risk factors for hepatotoxicity were investigated using time-dependent Cox regression analysis. RESULTS: Of 926 patients identified and followed for 4122.9 person-months (pm), 111 (12.0%) developed hepatotoxicity after a median 38.0 days from start of treatment. Around 3.5% had severe hepatotoxicity. The most common symptoms were general malaise and poor appetite. The incidence rate of hepatotoxicity was 0.59, 0.69 and 3.71/100 pm for isoniazid, rifampicin (RMP) and pyrazinamide (PZA), respectively. Old age, female sex, autoimmune disease, human immunodeficiency virus infection, more days with PZA in the last 8-14 days, and fewer days with RMP in the last 15-21 days before hepatotoxicity were independent risk factors for hepatotoxicity during treatment. CONCLUSION: A significant number of adult patients on first-line treatment experience hepatotoxicity. PZA is the most common causative drug. For high-risk patients, careful adjustment of the anti-tuberculosis regimen and regular monitoring of liver transaminases are necessary.

KW - Anti-tuberculosis treatment

KW - Hepatotoxicity

KW - Isoniazid

KW - Pyrazinamide

KW - Rifampicin

KW - Time-dependent Cox regression

UR - http://www.scopus.com/inward/record.url?scp=84878938023&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84878938023&partnerID=8YFLogxK

U2 - 10.5588/ijtld.12.0782

DO - 10.5588/ijtld.12.0782

M3 - Article

C2 - 23743313

AN - SCOPUS:84878938023

VL - 17

SP - 934

EP - 939

JO - International Journal of Tuberculosis and Lung Disease

JF - International Journal of Tuberculosis and Lung Disease

SN - 1027-3719

IS - 7

ER -